logo

logo-2-4

An Opioid Overdose Can Happen Anytime

 

If you, a family member, or a friend is addicted to heroin or narcotic painkillers known as opioids, having Narcan readily available can save a life.   Opioid overdose emergencies can happen even when taking prescription opioids as directed, especially at higher doses and when taken with other sedating substances.

How It Works

Narcan blocks the effects of drugs made from opium, or opioids. These include: • heroin • morphine • oxycodone • methadone • fentanyl • hydrocodone • codeine • hydromorphone • buprenorphine   Opioids slow breathing. If a person takes too much of one, their breathing may stop and they could die. If given soon enough, naloxone can counter the overdose effects, usually within minutes.   A person who has overdosed may: • be breathing very slow or not breathing • have blue or purplish lips or fingernails • be limp • be vomiting or gurgling • not wake up or respond if you try to rouse him

A nasal spray form of naloxone is available, along with training on use, at the Ste Genevieve County Health Department.

See More
No photo description available.